Has anyone out there ever had anemia caused by thyroid disease? My wife had over 1/2 her thyroid removed 4 years ago (she developed a goiter that grew down to her breastbone, and was diagnosed with Hashimoto's Thyroiditis). She's having an ultrasound today (as the rest of it has grown again) and we hope they'll just take it out. She also has severe leg cramps/pain most of the time, and her CBC showed slight anemia.
Has anyone experienced anemia and severe leg pain with thyroid trouble?
I also had severe anemia and restless leg syndrome (jumping legs) before my diagnosis. Most of my issues (which were numerous) have resolved completely as I've achieved my optimum blood levels.
Hope this helps.
I've also had iron deficiency on and off, but not severe. I think the two issues are unrelated and are coincidental. The good news is that a vitamin supplement prescribed by your primary care physician should do the trick.
Regarding the leg cramps, these are one of the main symptoms that led to me knowing something was wrong prior to my diagnosis a couple years ago. As the other poster mentioned, after the correct dosage of medication was determined, (which took a few months), the achiness went away. Recently, severe achiness in my legs returned, I went in for bloodwork, and sure enough my thyroid was off again and meds need to be adjusted.
I also have Hashimoto's Thyroiditis and as the thyroid sputters out, sometimes flare ups and their aftermath will lead to dosage changes. Good Luck! What a good hubby for doing research for her!
Since starting thyroid meds, my restless legs and cramping have decreased. Of course I also take Baclofen (a muscle relaxer) and magnesium and use Lite salt (for the potassium) to help that. It's hard to say what has helped the most. I think it is the thyroid hormones finally getting into all of the cells, but I'm not yet ready to give up the Baclofen. I really hate being jolted awake in the middle of the night, jumping out of bed and running around the room until the cramps go away! I guess I'll try not taking it for a few nights before I need the next refill to see if I can attribute not having cramps to the thyroid medications.